Viread + Videx EC with food?
Oct 16, 2002
I was on Sustiva, Combivir. Because of viral rebound between 200 to 800 last 3 tests, my doctor switched me to Sustiva, 3tc, Viread, Videx EC 250mg. I see all these warnings about combining Viread with Videx EC. He said this is one of the best and newest combos. He told me to take the drugs with dinner. He said that will avoid any problems. Do you agree with him? My doctor has been treating HIV+ for 20 years and is very well respected amoung his peers and patients. I'm just a little worried and would like your opinion. Thank you.
Response from Dr. Boyle
First, with your significant viral rebound, I'm not sure I would have adjusted your regimen without first trying to get a resistance test. It is possible, that you have resistance more resistance than you think, and in particular some resitance to Sustiva. If so, this may significantly affect your ability to succeed with the new regimen. Seond, the Viread + Videx EC issue is a difficult issue since we do not have all of the data we need to adjust the Videx EC (didanosine) with certainty. The preliminary data we have indicate that when Videx EC and Viread are given together with a light meal (373 Kcal; 8.2 grams fat) that the maximum level of Videx EC is increased by 64% (range, 41-90%) and the total drug exposure is increased by 60% (range, 43-78%). Using these data, the adjustment made by your doctor may be close to the appropriate one, but only if you weigh at least 60 kilograms and if you take it with the light meal described above. If you're American, your average diner is almost certainly not a "light meal", and changes in the amount of calories or fat in the meal may or may not have a significant impact since we don't have the data to say. Further, additional studies examining this issue are underway and it is possible that in the future we may get new data that indicates that this dose adjustment is not correct. The risks to you are that if the Videx EC dose is too low, you may be more likely to fail the regimen, and if too high, you may be more likely to develop a Videx related toxicity such as pancreatitis or neuropathy. I would suggest that you discuss this with your doctor again. If you are going to continue the Viread + Videx EC you should take it with a light meal and be monitored carefully for any sign or symptom of toxicity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Infection Risk Sucking Breast
- Odds Of Contracting HIV Protected Anal Sex
- Is Stinging Pain A Sign Of HIV?
- Dry Cough After Sucking Penis Worried I Have HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.